Alert archive / Oklahoma / Special Weather Statements in 2012
Special Weather Statement, NWS Norman, OK
NWS Norman, OK issued this special weather statement at Aug 3, 2012, 2:52 PM CDT for Blaine County, Lincoln County, Oklahoma. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 3, 2012, 2:52 PM CDT (19:52 UTC)
- Expired
- Aug 3, 2012, 3:45 PM CDT
- In force
- 53 min
- Issued by
- NWS Norman, OK
Counties Blaine County, OK, Lincoln County, OK
The radar
The Norman radar (KTLX), 67 km from the middle of the area, began a volume at 19:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 7.9 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 6 J/kg
- Mixed-layer CIN
- -698 J/kg
- Mixed-layer LCL
- 2739 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 142 m²/s²
- 0-3 km storm-relative helicity
- 157 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
425
WWUS84 KOUN 031955
SPSOUN
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
252 PM CDT FRI AUG 3 2012
OKZ015-017>019-026-032045-
LOGAN OK-LINCOLN OK-BLAINE OK-KINGFISHER OK-DEWEY OK-
252 PM CDT FRI AUG 3 2012
...THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR SOUTHERN LOGAN...CENTRAL LINCOLN...CENTRAL
BLAINE...SOUTHWESTERN KINGFISHER AND EAST CENTRAL DEWEY COUNTIES
UNTIL 345 PM CDT...
AT 249 PM CDT...A WELL DEFINED OUTFLOW BOUNDARY EXTENDED FROM JUST
SOUTH OF WATONGA TO CASHION TO CHANDLER TO WELTY TO 6 MILES SOUTH OF
GANS...AND WAS NEARLY STATIONARY.
LOCATIONS IMPACTED INCLUDE...
KINGFISHER...WATONGA...CHANDLER...STROUD...DAVENPORT...CARNEY...
CASHION...KENDRICK...OAKWOOD...EAGLE CITY...NAVINA...SEWARD AND
OMEGA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS WIND SHIFT WILL AFFECT FIRE FIGHTING EFFORTS. WINDS IN
THE VICINITY OF THE BOUNDARY WILL BE LIGHT AND VARIABLE WITH
EAST TO NORTHEAST WINDS NORTH OF THE BOUNDARY...AND GUSTY
SOUTHWEST WINDS SOUTH OF THE BOUNDARY. PLEASE ADVISE FIRE CREWS IN
THE FIELD OF THE CHANGE IN WIND DIRECTION.
&&
LAT...LON 3583 9852 3597 9889 3581 9714 3579 9662
3567 9662
TIME...MOT...LOC 1949Z 120DEG 4KT 3587 9851 3579 9761 3571 9689
3570 9636 3530 9473
$$
AUSTINWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this special weather statement went out at Aug 3, 12:36 PM CDT, 2 hours 16 minutes earlier.
Area forecast discussion, Aug 3, 12:36 PM CDT, 2 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
1236 PM CDT FRI AUG 3 2012
.DISCUSSION...
AVIATION DISCUSSION FOR THE 18Z TAFS IS BELOW.
&&
.AVIATION...
HAVE HIGH CONFIDENCE VFR CONDITIONS WILL CONTINUE.
KEPT VCTS AT KPNC THROUGH 21Z DUE TO NEARBY -TSRA.
BRIEF VARIABLE GUSTY WINDS ARE POSSIBLE AT THIS
SITE THROUGH 21Z.
ADDITIONAL ISO TSRA/SHRA MAY OCCUR OVER NORTHERN
OKLAHOMA BEYOND 21Z...BUT DID NOT MENTION IN TAFS
DUE TO LOW CONFIDENCE OF OCCURRENCE.
MBS
&&
.PREV DISCUSSION... /ISSUED 1024 AM CDT FRI AUG 3 2012/
UPDATE...
MADE SOME MINOR TWEAKS TO THE FORECAST. MAIN CHANGE WAS TO
DECREASE MAX TEMPS BY A DEGREE OR TWO. GIVEN SUBSTANTIAL CLOUD
COVER TO THE NORTH AND THE FACT THAT WE CURRENTLY ARE RUNNING A
FEW DEGREES BEHIND YESTERDAY AT THIS TIME...GOING A BIT MORE
CONSERVATIVE ON MAX TEMP FORECAST. STILL EXPECTING NEAR RECORD
HEAT AND SOME LOCATIONS WILL LIKELY SEE RECORD HIGHS AGAIN TODAY
WITH WIDESPREAD 110 DEGREES PLUS. MINOR TWEAKS TO POPS THROUGH THE
AFTERNOON TO CONFINE SLIGHT CHANCES TO FAR NORTHERN OKLAHOMA. ALSO
ADJUSTED WINDS TO ACCOUNT FOR OUTFLOW/FRONTAL BOUNDARY CURRENTLY
OVER NORTHWEST OKLAHOMA. WILL KEEP RED FLAG WARNING INTACT GIVEN
THAT WINDS ARE BEGINNING TO INCREASE OVER THE WARNED AREA AND
TEMPS ARE COMING UP QUICKLY AS CLOUDS ERODE.
PREV DISCUSSION... /ISSUED 650 AM CDT FRI AUG 3 2012/
AVIATION...
03/12Z TAFS...VFR CONDITIONS WILL PREVAIL. ISOLATED SHOWERS AND
STORMS MAY BRIEFLY IMPACT NORTHERN AND CENTRAL OKLAHOMA TERMINALS
EARLY THIS MORNING. MOST OF THE ACTIVITY WILL OCCUR JUST NORTH AND
EAST OF KOKC UP TOWARD KPNC. SOME STRONG WIND GUSTS WILL BE POSSIBLE
WITH THE STORMS BUT VFR RESTRICTIONS EXPECTED. WEAK BOUNDARY ACROSS
NORTHERN OKLAHOMA EXPECTED TO MIX/LIFT OUT LATER TODAY WITH SOUTH-
SOUTHWEST LOW LEVEL FLOW INCREASING.
DISCUSSION...
FRONTAL BOUNDARY EXPECTED TO REMAIN OVER NORTHERN PORTIONS OF
OKLAHOMA THROUGH THE MORNING AND LIFT TOWARD AND NORTH OF THE
KANSAS BORDER THIS AFTERNOON AND EVENING. SOME LIGHT SHOWER AND
ISOLATED THUNDERSTORM ACTIVITY MAY AFFECT FAR NORTHERN PORTIONS OF
OKLAHOMA NORTH OF THIS FRONT DURING THE MORNING BUT RAIN ACTIVITY
EXPECTED TO DECREASE/DISSIPATE BY NOON. SURFACE WAVE RIDING ALONG
FRONT HAS ENHANCED SOUTHERLY WIND OVERNIGHT AND CREATED DIFFICULT
WILDFIRE- FIGHTING CONDITIONS FOR FIRE NEAR GEARY. WITH
MORE/LARGER FIRES YESTERDAY AND SLIGHTLY STRONGER WINDS EXPECTED
TODAY...WE WENT AHEAD AND UPGRADED THE FIRE WEATHER WATCH TO A RED
FLAG WARNING. CRITERIA MAY ONLY BE MET BRIEFLY OVER PARTS OF THE
WARNING BUT EXTREMELY DRY AND PRACTICALLY DORMANT VEGETATION
COMBINED WITH VERY LOW RH AND THE GUSTY WIND FORECAST MAY YIELD
SPREAD RATES WORTHY OF UPGRADING THE WATCH.
WE ALSO EXTENDED THE HEAT ADVISORY THROUGH SATURDAY ALTHOUGH SOME
SLIGHT RELIEF IS EXPECTED TO BEGIN WORKING ITS WAY INTO NORTHERN
PARTS OF OKLAHOMA BY LATE IN THE DAY SATURDAY. VERY HOT TEMPS ARE
STILL EXPECTED AHEAD OF SATURDAYS FRONT AND MODELS MAY BE TOO
COOL WITH HIGHS SATURDAY UNLESS FRONT MAKES A FASTER SURGE SOUTH
THAN EXPECTED. WE WILL KEEP TEMPS WELL ABOVE GUIDANCE UNTIL
CONFIDENCE IN FRONTAL TIMING INCREASES. ALL MODELS INDICATE LESS
HOT TEMPS OVER MOST OF THE REGION SUNDAY AND MUCH OF NEXT WEEK
.BUT ALSO INDICATE INCREASE IN DEWPOINT. THIS MAY ALLOW TEMPS TO
BE CLOSER TO OR BELOW THE CENTURY MARK BUT HEAT INDICES WOULD RISE
ABOVE TEMPS. GIVEN PERSISTENCE/RECENT WRF AND ECM TRENDS...LOW POPS
WERE REDUCED OR REMOVED OVER ALL BUT NORTHERN OKLAHOMA FOR THE
WEEKEND. WILL KEEP PREVIOUS DRY FORECAST FOR NEXT WEEK.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 111 81 109 74 / 20 0 0 10
HOBART OK 110 79 108 75 / 10 0 0 10
WICHITA FALLS TX 111 80 108 77 / 0 0 0 0
GAGE OK 104 78 106 66 / 30 20 20 30
PONCA CITY OK 110 81 113 69 / 40 10 20 30
DURANT OK 106 78 106 77 / 0 0 0 0
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...RED FLAG WARNING UNTIL 10 PM CDT THIS EVENING FOR OKZ008-012-013-
016>047-050-051.
FIRE WEATHER WATCH FROM SATURDAY MORNING THROUGH SATURDAY
EVENING FOR OKZ008-012-013-016>047-050-051.
HEAT ADVISORY UNTIL 11 PM CDT SATURDAY FOR OKZ004>048-050>052.
TX...RED FLAG WARNING UNTIL 10 PM CDT THIS EVENING FOR TXZ083>090.
FIRE WEATHER WATCH FROM SATURDAY MORNING THROUGH SATURDAY
EVENING FOR TXZ083>090.
HEAT ADVISORY UNTIL 11 PM CDT SATURDAY FOR TXZ083>090.
&&
84/17Hazardous weather outlook, Aug 3, 12:04 PM CDT, 2 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1204 PM CDT FRI AUG 3 2012
OKZ004>048-050>052-TXZ083>090-041200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1204 PM CDT FRI AUG 3 2012
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
ISOLATED TO WIDELY SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE
ACROSS MAINLY NORTHERN OKLAHOMA. NO SEVERE STORMS ARE EXPECTED.
DISCUSSION...
A STALLED OUTFLOW BOUNDARY WILL ACT AS A FOCUS FOR SHOWERS AND
THUNDERSTORMS ACROSS NORTHERN OKLAHOMA THROUGH THE AFTERNOON. WHILE
BRIEF DOWNPOURS AND GUSTY WINDS MAY ACCOMPANY THE STRONGER
STORMS...NO SEVERE STORMS ARE EXPECTED. THE MAIN HAZARDS WILL
CONTINUE TO BE DANGEROUS HEAT AND INCREASED FIRE DANGER THROUGH
THIS EVENING.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT SATURDAY AUG 4.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...50 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...5 PERCENT.
OTHER HAZARDOUS WEATHER...
HOT TEMPERATURES WILL PRODUCE DANGEROUS HEAT INDICES FOR MOST OF THE
AREA. A HEAT ADVISORY IS IN EFFECT. PLEASE REFER TO THE LATEST
VERSION OF THIS PRODUCT FOR MORE INFORMATION AND FOLLOW HEAT SAFETY
MEASURES TO PROTECT YOURSELF FROM HEAT RELATED ILLNESS AND INJURY.
IN ADDITION...BREEZY CONDITIONS...LOW HUMIDITIES AND WARM
TEMPERATURES WILL LEAD TO CRITICAL FIRE DANGER FOR PARTS OF THE
AREA. A RED FLAG WARNING IS IN EFFECT. PLEASE REFER TO THE LATEST
VERSION OF THIS PRODUCT FOR MORE INFORMATION.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
THUNDERSTORM OUTLOOK...
A COLD FRONT WILL MOVE INTO NORTHERN OKLAHOMA SATURDAY AND
SUNDAY...BRINGING A CHANCE OF SHOWERS AND THUNDERSTORMS ON
SATURDAY. DRY CONDITIONS WILL PERSIST FOR THE REMAINDER OF
THE WEEK.
OTHER HAZARDOUS WEATHER...
EXTREMELY HOT WEATHER WILL CONTINUE SATURDAY AND EVEN SUNDAY ACROSS
PARTS OF OKLAHOMA AND NORTH TEXAS. A HEAT ADVISORY IS IN EFFECT FOR
SATURDAY AND MAY NEED TO BE EXTENDED OVER SOUTHERN OKLAHOMA AND
NORTH TEXAS IF GREATER HEAT INDICES ARE FORECAST. A FIRE WEATHER
WATCH IS ALSO IN EFFECT FOR SATURDAY AS INCREASED WINDS ARE EXPECTED
WITH VERY LOW AFTERNOON HUMIDITIES.
AUSTINIn the hours before
Special weather statement, Aug 3, 1:38 PM CDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
138 PM CDT FRI AUG 3 2012
OKZ017>019-024>026-031945-
LOGAN OK-LINCOLN OK-OKLAHOMA OK-BLAINE OK-KINGFISHER OK-CANADIAN OK-
138 PM CDT FRI AUG 3 2012
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LOGAN...
NORTHWESTERN LINCOLN...NORTHERN OKLAHOMA...CENTRAL BLAINE...
SOUTHWESTERN KINGFISHER AND NORTHEASTERN CANADIAN COUNTIES UNTIL
245 PM CDT...
AT 135 PM CDT...A WELL DEFINED OUTFLOW BOUNDARY EXTENDED ALONG A
LINE FROM AGRA TO MERIDIAN TO 7 MILES SOUTH OF GUTHRIE TO 6 MILES
NORTHWEST OF OKARCHE TO EAGLE CITY...MOVING SOUTHEAST AT AROUND 5 TO
10 MPH. THIS BOUNDARY IS FORECAST TO BECOME STATIONARY OVER THE NEXT
HOUR...REMAINING NORTH OF THE OKLAHOMA CITY METRO.
HAZARDS INCLUDE...
LOCATIONS IMPACTED INCLUDE...
EDMOND...CONCHO...THE VILLAGE...WATONGA...PIEDMONT...CHANDLER...
STROUD...JONES...OKARCHE...DAVENPORT...WELLSTON...CARNEY...CASHION...
LUTHER...TRYON...AGRA...ARCADIA...WARWICK...KENDRICK AND
GREENFIELD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS WIND SHIFT WILL AFFECT FIRE FIGHTING EFFORTS. PLEASE ADVISE
FIRE CREWS IN THE FIELD OF THE CHANGE IN WIND DIRECTION. ESPECIALLY
GIVEN THE DRY NATURE OF VEGETATION AND EXTREME SURFACE TEMPERATURES.
&&
LAT...LON 3555 9732 3554 9792 3578 9856 3602 9864
3582 9810 3583 9750 3594 9684 3573 9662
3568 9662
TIME...MOT...LOC 1836Z 331DEG 7KT 3587 9689 3582 9719 3577 9746
3576 9807 3594 9855
AUSTINSpecial weather statement, Aug 3, 2:52 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
252 PM CDT FRI AUG 3 2012
OKZ015-017>019-026-032045-
LOGAN OK-LINCOLN OK-BLAINE OK-KINGFISHER OK-DEWEY OK-
252 PM CDT FRI AUG 3 2012
...THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR SOUTHERN LOGAN...CENTRAL LINCOLN...CENTRAL
BLAINE...SOUTHWESTERN KINGFISHER AND EAST CENTRAL DEWEY COUNTIES
UNTIL 345 PM CDT...
AT 249 PM CDT...A WELL DEFINED OUTFLOW BOUNDARY EXTENDED FROM JUST
SOUTH OF WATONGA TO CASHION TO CHANDLER TO WELTY TO 6 MILES SOUTH OF
GANS...AND WAS NEARLY STATIONARY.
LOCATIONS IMPACTED INCLUDE...
KINGFISHER...WATONGA...CHANDLER...STROUD...DAVENPORT...CARNEY...
CASHION...KENDRICK...OAKWOOD...EAGLE CITY...NAVINA...SEWARD AND
OMEGA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS WIND SHIFT WILL AFFECT FIRE FIGHTING EFFORTS. WINDS IN
THE VICINITY OF THE BOUNDARY WILL BE LIGHT AND VARIABLE WITH
EAST TO NORTHEAST WINDS NORTH OF THE BOUNDARY...AND GUSTY
SOUTHWEST WINDS SOUTH OF THE BOUNDARY. PLEASE ADVISE FIRE CREWS IN
THE FIELD OF THE CHANGE IN WIND DIRECTION.
&&
LAT...LON 3583 9852 3597 9889 3581 9714 3579 9662
3567 9662
TIME...MOT...LOC 1949Z 120DEG 4KT 3587 9851 3579 9761 3571 9689
3570 9636 3530 9473
AUSTINThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 4:38 AM CDT | Fire Weather Watch | OUN | Beckham, Blaine, Caddo, Canadian, Carter, Cleveland and 31 more | 10 hr |
| Aug 3, 4:38 AM CDT | Red Flag Warning | OUN | Beckham, Blaine, Caddo, Canadian, Carter, Cleveland and 31 more | 17 hr |
| Aug 3, 1:38 PM CDT | Special Weather Statement | OUN | Blaine, Lincoln, Oklahoma | 67 min |
| Aug 3, 2:55 PM CDT | Red Flag Warning | OUN | Beckham, Blaine, Caddo, Canadian, Carter, Cleveland and 31 more | 31 hr |
| Aug 3, 6:53 PM CDT | Special Weather Statement | OUN | Harper | 37 min |
Nearby
Special Weather Statements in Oklahoma, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.